Arizona, 2021Flash Flood in Arizona, July 3, 2021
July 3, 2021 · NWS FGZ · 1 event in 1 county or zone
High pressure centered near the Four Corners brought moisture over Arizona which developed into strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure centered near the Four Corners brought moisture over Arizona which developed into strong thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 3, 2:39 PM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 3, 2:39 PM MST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
239 PM MST Sat Jul 3 2021
.SYNOPSIS...Scattered shower and thunderstorm activity will
continue each afternoon and evening through the 4th of July.
Starting Monday a drier northeast flow and strengthening high
pressure will usher in decreasing storm activity and increasing
temperatures through the week.
&&
.DISCUSSION...Thunderstorms will continue this evening and Sunday
afternoon with primary hazards including frequent lightning,
locally heavy downpours with the potential for flash flooding and
gusty outflow winds. Storm activity should continue every
afternoon through the end of next week, although, the high looks
to shift to a less favorable position. This shift looks as if it
could be responsible for increasing heat and decreasing chances of
thunderstorm potential starting on Monday and lasting through the
week. The Excessive Heat Advisory remains in effect through 6
p.m. Friday as temperatures ramp up to criteria level through this
time.
&&
.AVIATION...For the 00Z package...Expect VFR conditions through
03Z except VFR/MVFR with convection. WDSPRD SHRA/TSRA and isold
+TSRA along and south of the I-40 corridor from 00Z-03Z. Isold
coverage north of the I-40 corridor. Daytime sfc winds W-SW5-15kts
outside of any convection. Expect an identical pattern after 18Z
Sunday. Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Afternoon showers and thunderstorms will continue
through Sunday, especially south of the I-40 corridor. Isolated
activity north of the I-40 corridor. Locally heavy rainfall, gusty
outflow winds, and lightning are the primary hazards. Generally
light winds are expected.
Monday through Wednesday...Expect a slight decrease in convective
activity, with drier air over the northern and west-central zones.
Daytime temperatures will increase during this period. Winds
remaining generally light.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...Excessive Heat Warning until 6 PM MST Friday FOR AZZ006.
&&
PUBLIC...Kobold
AVIATION...Kobold
FIRE WEATHER...Kobold
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Special weather statement, Jul 3, 2:25 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
225 PM MST Sat Jul 3 2021
AZZ008-037-038-032200-
Yavapai County Valleys and Basins-Yavapai County Mountains-Oak Creek
and Sycamore Canyons-
225 PM MST Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CAMP VERDE AND MIDDLE
VERDE IN YAVAPAI COUNTY UNTIL 300 PM MST...
At 224 PM MST, Doppler radar was tracking a strong thunderstorm over
Cornville, or 9 miles northwest of Camp Verde, moving southwest at 15
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Camp Verde, Verde Village, Bridgeport, Mcguireville, Cherry,
Cottonwood, Montezuma Castle National Monument, Middle Verde, Page
Springs, Lake Montezuma, Cornville and Powell Springs Campground.
LAT...LON 3479 11196 3473 11176 3447 11177 3457 11222
TIME...MOT...LOC 2124Z 037DEG 11KT 3469 11194
ET
Flash Flood, Yavapai
- When
- July 3, 3:43 PM MST to 6:30 PM MST
- Where
- Yavapai County, 0.69 mi S of Dewey to 2.17 mi WSW of Dewey
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.520, -112.230
Thunderstorms produced heavy rain and flooding from Dewey and the Agua Fria River to Humbug Creek and Mayer. Water was flowing over roads in Dewey and Meyer. A river gauge in Meyer showed a two foot rise.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf and Strong Wind in American Samoa, July 3 to 7, 2021$1.4 million · 4 events
- Debris Flow in Colorado, July 3, 2021$100,000 · 1 event
- Flash Flood in New Mexico, July 3, 2021$30,000 · 1 event
- Hail in North Dakota, July 3, 2021$20,000 · 1.5 in hail · 3 events
- Hail and Damaging Winds in North Dakota, July 3, 20211.25 in hail · 11 events
- Flash Flooding and Dust Storm in Arizona, July 3 to 4, 202151 kt wind · 10 events
- Lightning Strike in Florida, July 3, 20211 injured · 1 event
- Tornadoes and Hail in Colorado, July 3, 2021EF0 · 6 events
- Coastal Flood and Damaging Winds in Puerto Rico, July 3 to 4, 2021$3,000 · 4 events
- Hail and Damaging Wind in South Dakota, July 3, 20211 in hail · 4 events
- Hail in South Dakota, July 3, 20211 in hail · 3 events
- Flash Flooding in Arizona, July 3, 20213 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975952.